Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Amber G

Please Help. So Tired on Spiro... will this go away?

Recommended Posts

:sleep: Hi all. I need your input. I started Spiro about 25 days ago ( I am 35 with a 13 year acne history) and I am debilitatingly tired. It does not matter how much sleep I get the night before- I struggle to stay going during the day. Last night (after a full day at home- It was my day off) I fell sleep in the couch at 7pm! What is that? I normally go to sleep at 11pm and up at 7 am-- no problem. 8 hours per night. Yeaterday it was to sleep at 7 pm and up at 7 am- I have a very busy life. This is not going to work.... My skin is responding well to the Spiro... am hoping with your encouragement I can keep pressing on. Did you all get your energy back at some point? or is it dose related? I take 50 mg twice per day. I appreciate your comments. ;)

Share this post


Link to post
Share on other sites

I've been on it for 5 months and I feel exactly like you. I am still always tired, and feel dumber in layman's terms. I was also taking 50 mg twice a day. I cut down to just 50 mg at night. You should try to take 100 or 75 mg just at night... After doing this I feel more energetic, but still not my normal self... You should give it a try.

Share this post


Link to post
Share on other sites

I take mine at night right before bed. I remember feeling tired in the beginning (last June) but now I really don't notice any difference. Whether I got used to the medication or used to being tired, I can't say ;) Either way, I would take total exhaustion if it means having my beautiful, clear skin.

Share this post


Link to post
Share on other sites

Lethargy/sleepiness is one symptom of dehydration. Drink more. Hot tea is a nice change from plain water on occasion. Talk to your doctor about the sleepiness; she will have other suggestions to help combat the side effect.

Share this post


Link to post
Share on other sites

Wynne,

I thought of the dehydration as well. In act the last 3 days I have drank approximately 90oz of water per day. This seems to help-- but still feel more tired than before the spiro-- I am nervous about feeling "dumber " as another post noted. I start a new job tomorrow-- I need to be sharp. Maybe there are some supplements I should try. Any suggestions anyone. And how could binding testosterone make us loose are sharpness? My skin seems to be responding well. Hope to cut back the dose in time. Thanks so much for your comments.

Share this post


Link to post
Share on other sites

I would agree with the dehydration being the root of your issues. If you think about the process your body is coping with due to the medication its no suprise it needs a little extra help. Consult your doctor about it, I would think that soluble Vitamin C drinks wouldn't do any harm to try, those and perhaps increasing your intake of fresh fruit which should help. I know it sounds unlikely but a little diet modification can work wonders, I have similar issues on isotretinoin with lethargy and have found eating foods rich in vitamins and anti-oxidants a real help. I recommend porridge with blueberries and flak seeds to really get you out and about in the morning, that and a stiff black coffee...

Share this post


Link to post
Share on other sites

Thanks for the diet reminder-- I have had no appetite on Spiro-- Just don't care much about food most days. I have been living on whole grain toast-- I take Vit C and fruit and veggie capsules... just probably not enough. Another week on spiro has taught me that missing even a little bit of water on SPiro has almost immediate effects (negative) THe days that are not so hecktic -- the ones that I can really stay on top of my water intake are definitely the best. THanks again.

Share this post


Link to post
Share on other sites

Hey there, I just stated making green smoothies with spinach, strawberries, and lemons. They are quite yummy and really help with energy. It might be worth a shot to see if it helps with energy.

Share this post


Link to post
Share on other sites

Yummy- on the smoothie idea. I will google other High Energy smoothies. I am now one month and 4 days into the Sprio treament and the SE have been fading-- I must be adjusting to it over time. My skin has responded very well. I am pleased. :dance:

Share this post


Link to post
Share on other sites

I've been on Spiro for 2 years and whenever I've been slack with the water, then I get really tired. Like a couple of months ago it was freezing cold and snowy and that's when I just couldn't face drinking much. I felt awful and was going to bed early every night with no effect. Now it's a bit warmer I'm drinking more and feeling fine. Drinking lots is something you need to get used to. It also helps you lose weight.

Share this post


Link to post
Share on other sites

I remember being tired in the beginning too. But then I started taking it at 9pm everynight, drinking plenty of water and I also take a B vitamin Complex Immunity booster, usually everyday. I also workout 4-6 days a week, eat a balanced diet and started drinking coffee again, cause i love it and it obviously wasnt causing my acne!! Cause I am clear now.. I will say that I also thought I was "dumber" in the beginning but I don't know if it was because I was expecting it based on what I read from others, it was from the sleepiness, or I was just adjusting to the meds.. but I am fine now! ANd I am in A doctoral program so I definitely need to be sharp!

I do have a strange comment about drinking alcohol now.. and I am not sure it is from the spiro or just a by product of getting older but hang overs kill me now!!! Like sometimes just a few beers =( oh well I make due!!

Glad you are starting to feel better hun! And the clear skin sooo freaking worth it!!!

Share this post


Link to post
Share on other sites
I do have a strange comment about drinking alcohol now.. and I am not sure it is from the spiro or just a by product of getting older but hang overs kill me now!!! Like sometimes just a few beers =( oh well I make due!!

Hangovers occur when the body is dehydrated after drinking, so the Spiro could be adding to that dehydrating effect.

Share this post


Link to post
Share on other sites

Hi Thanks all for your comments-- esp shells82. I have been concerned about the lack of motivation and of feeling "dumber"-- If you feel like you're Doc Program is going well I am encouraged. I do notice that water seems to be the key to any sort of normalcy on this med.

SE have been getting better over time-- and my skin is responding well so I plan to carry on with the med. Thanks again!

Share this post


Link to post
Share on other sites

Oh I am happy I could help Amber! Yes LOts of water and chapstick!! my lips are always dry now! lol!! Good luck this stuff is amazing for the skin!

LadyOddDuck - I thought the same about drinking and dehydration...and i literally drink water throughout the night while I am asleep after drinking.. oh well I'm just going to have to keep drinking to a minimum which is fine since I need all my brain cells!

Share this post


Link to post
Share on other sites

Shells82, I had a few beers and wine a couple nights last week and totally noticed the same thing! However, I also noticed that if I drank a glass of water between drinks, it was much better the next day.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×